MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE
Model Number CF-H180DL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 05/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The referenced device was returned to olympus and is pending evaluation.The cause of the reported event cannot be determined at this time.However, the cf-h180dl instruction manual warns users¿ regardless of the flexibility of the endoscope¿s insertion section, it can cause patient injury, bleeding, and/or perforation if it is forcibly inserted, withdrawn, and/or twisted with excessive force.
 
Event or Problem Description
Olympus was informed that during an unspecified procedure, a patient's colon was perforated.It was reported that the patient is very slim and the event occurred during the scope's ascension up the colon.There was no bleeding observed.An x-ray was performed.The patient was sent to the or and underwent a laparotomy to close the perforation.The intended procedure was aborted.The patient was admitted to the hospital and discharged five days post op.In addition, the user facility reported that there was no malfunction noted with the device during or post procedure.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the device evaluation results.The device was returned to olympus for evaluation.A visual inspection was performed on the returned device and found no signs of any abnormalities with bending section movement and the up/down/right/left angulations on the scope.No anomalies were found with the variable stiffness function and control knobs movements.The distal end cover, nozzle, bending section cover glue and channel opening were also inspected and there were sharp areas noted on the surfaces.Additionally, the biopsy channel was inspected with an olympus boroscope and no signs of foreign objects/materials or missing parts were noted.However, the evaluation found a sharp surface on the bending section cover glue at the insertion tube side.A cotton test was performed on the bending section cover glue (insertion tube side) and catching was noted due to cracks and lifting on the cement/glue.The bending section cover glue was noted to be discolored.Based on the evaluation results, there were no signs of stiffness or abnormal shape with the bending section or insertion tube that would have attributed to the user¿s complaint.The cause of the cracks and discoloration on the bending section cover glue is due to the chemical damage.The instruction manual warns users ¿after using this instrument, reprocess and store it according to the instructions given in the endoscope¿s companion reprocessing manual.Improper and/or incomplete reprocessing or storage can pose an infection control risk, cause equipment damage, or reduce performance.¿.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key7623737
Report Number2951238-2018-00357
Device Sequence Number19349604
Product Code FDF
UDI-Device Identifier04953170339653
UDI-Public04953170339653
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCF-H180DL
Device Catalogue NumberCF-H180DL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer06/21/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR